Funnel Cloud, Henry
- When
- May 21, 3:45 PM EST
- Where
- Henry County, 3 mi S of Headland
- Reported by
- GENERAL PUBLIC
- Coordinates
- 31.515, -85.241 (the zone’s center; the record gives no point)
A funnel cloud was reported by the public.
1 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at May 21, 1:50 PM EST, 1 hour 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 250 PM EDT FRI MAY 21 2004 .SYNOPSIS...CONVECTION IS BREAKING OUT AS ADVERTISED A LITTLE FARTHER WEST THIS AFTERNOON MAINLY IN SOUTHEAST AL...EXTREME SOUTHWEST GA AND ALONG THE COASTAL SECTIONS OF FLORIDA. SURFACE FEATURES LOOK A LOT LIKE RECENT DAYS...EAST- WEST ATLANTIC RIDGE AXIS EXTENDS INLAND AT THE FL-GA BORDER. ANTICYCLONE ALOFT IS SITUATED NORTH OF THE AREA GIVING OUR REGION EAST TO NE FLOW ALOFT. && .SHORT TERM...WILL REMAIN UNDER THE INFLUENCE OF HIGH ALOFT THROUGH THE WEEKEND. MODELS SUGGEST DRYING ALOFT BEGINNING ON SAT AND LASTING THROUGH NEXT WEEK. WITH THE DRYING CONDITIONS...AFTERNOON CONVECTION WILL ALSO DECREASE. .LONG TERM...GUIDANCE SUGGESTS SURFACE RIDGE DRIFTING SOUTHWARD THROUGH THE EXTENDED PERIOD. ALOFT...THE WEAKNESS IN THE RIDGE SHIFTS EASTWARD THE ASSOCIATED DISTURBED AREA PREDICTED TO DEVELOP IN THE CARIBBEAN WILL MOVE NE EAST OF FL PENINSULA. LOTS OF DISCREPANCIES IN THE MODELS AS TO HANDLING OF THIS DISTURBANCE. && .MARINE...GREAT DAY ON THE COASTAL WATERS. SEAS AT THE BUOYS RUNNING BETWEEN 1 TO 2 FT. IT APPEARS THAT THE NEXT SEVERAL DAYS WILL BE DELIGHTFUL FOR BOATERS. && .FIRE WEATHER...NO CONCERNS. RH VALUES ARE PREDICTED TO GET INTO THE UPPER 30S ON SATURDAY ON BELOW 35 PERCENT FOR A FEW HOURS ON SUNDAY. && .PRELIMINARY POINT TEMPS/POPS... TLH 66 90 64 90 / 10 30 20 20 PFN 71 85 69 87 / 10 20 10 20 DHN 69 89 68 90 / 20 30 20 20 ABY 69 89 67 90 / 20 30 20 20 VLD 67 90 66 91 / 20 30 20 20 CTY 66 91 65 90 / 10 20 10 20 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. && WATSON
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 550 AM EDT FRI MAY 21 2004 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750- 755-770-775-220950- BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA- CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA- DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL- GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL- INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL- LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA- MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA- THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA- 529 AM EDT FRI MAY 21 2004 THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE ADJACENT COASTAL WATERS. .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED. SCATTERED SHOWERS AND THUNDERSTORMS MAY FORM AGAIN THIS AFTERNOON AND EVENING ALONG THE SEA BREEZE FRONT. NONE ARE EXPECTED TO BE SEVERE...ALTHOUGH SOME STORMS COULD PRODUCE BRIEF PERIODS OF HEAVY RAIN. .DAYS TWO THROUGH SEVEN... BUILDING HIGH PRESSURE WILL REDUCE RAIN CHANCES AND INCREASE TEMPERATURES OVER THE NEXT SEVERAL DAYS. .SPOTTER CALL TO ACTION STATEMENT... NO HAZARDOUS WEATHER IS EXPECTED TODAY...AND SPOTTER ACTIVATION WILL NOT BE REQUIRED. FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS. 16-DYE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 323 PM EDT FRI MAY 21 2004 GAZ142-211934- EARLY GA- 323 PM EDT FRI MAY 21 2004 AT 321 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM DEIFTING SOUTHWEST OVER SOUTHERN EARLY COUNTY IN GEORGIA. IT MAY BRUSH NORTHERN MILLER COUNTY. THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH...MARBLE SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS. 24-BLOCK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 411 PM EDT FRI MAY 21 2004 FLZ014-026-212055- GULF FL-LIBERTY FL- 411 PM EDT FRI MAY 21 2004 AT 409 PM EDT(309 PM CDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SOUTHWEST LIBERTY COUNTY FLORIDA MOVING WEST AT 5 TO 10 MPH. IT MAY MOVE INTO NORTHEAST GULF COUNTY. THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS TO 35 MPH...MARBLE SIZE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS. 24-BLOCK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 438 PM EDT FRI MAY 21 2004 FLZ013-014-026-212121- CALHOUN FL-GULF FL-LIBERTY FL- 438 PM EDT FRI MAY 21 2004 AT 336 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM ON THE SOUTHEAST CALHOUN...WEST CENTRAL LIBERTY-NORTHEAST GULF COUNTY FLORIDA BORDER DRIFTING SLOWLY WEST. THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH...MARBLE SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS. 24-BLOCK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 441 PM EDT FRI MAY 21 2004 ALZ066-069-212124- DALE AL-HOUSTON AL- 441 PM EDT FRI MAY 21 2004 AT 339 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER NORTHWEST HOUSTON COUNTY ALABAMA...DRIFTING SLOWLY WEST. IT MAY MOVE INTO SOUTHEAST DALE COUNTY. THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS TO 35 MPH...PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS. 24-BLOCK
The national radar mosaic for the moment the first event began.
1 funnel cloud. Local standard time, as filed.
A funnel cloud was reported by the public.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2004Every state in 2004This day in weather historyWarnings in Alabama, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5398196.